Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

 
 

 

Fibonacci-even numbers: Binary additive problem, distribution over progressions, and spectrum


Author: V. G. Zhuravlev
Translated by: N. B. Lebedinskaya
Original publication: Algebra i Analiz, tom 20 (2008), nomer 3.
Journal: St. Petersburg Math. J. 20 (2009), 339-360
MSC (2000): Primary 06A11
DOI: https://doi.org/10.1090/S1061-0022-09-01051-6
Published electronically: April 6, 2009
MathSciNet review: 2454451
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The representations $ \overrightarrow{N}_1+\overrightarrow{N}_2=D$ of a natural number $ D$ as the sum of two Fibonacci-even numbers $ \overrightarrow{N}_i=F_1 \circ N_i$, where $ \circ$ is the circular Fibonacci multiplication, are considered. For the number $ s(D)$ of solutions, the asymptotic formula $ s(D)=c(D) D +r(D)$ is proved; here $ c(D)$ is a continuous, piecewise linear function and the remainder $ r(D)$ satisfies the inequality

$\displaystyle \vert r(D)\vert\leq 5+\Bigl (\frac{1}{\ln (1/\tau)} + \frac{1}{\ln 2} \Bigr ) \ln D, $

where $ \tau$ is the golden section.

The problem concerning the distribution of Fibonacci-even numbers $ \overrightarrow{N}$ over arithmetic progressions $ \overrightarrow{N} \equiv r \Mod d$ is also studied. Let $ l_{F_1}(d,r,X)$ be the number of $ N$'$ s$, $ 0 \leq N \leq X$, satisfying the above congruence. Then the asymptotic formula

$\displaystyle l_{F_1}(d,r,X)=\frac{X}{d} + c(d) \ln X $

is true, where $ c(d)=\emph{O}(d \ln d)$ and the constant in $ \emph{O}$ does not depend on $ X$, $ d$, or $ r$. In particular, this formula implies the uniformity of the distribution of the Fibonacci-even numbers over progressions for all differences $ d=\emph{O}(\frac{X^{1/2}}{\ln X})$.

The set $ \overrightarrow{\mathbb{Z}}$ of Fibonacci-even numbers is an integral modification of the well-known one-dimensional Fibonacci quasilattice $ \mathcal{F}$. Like $ \mathcal{F}$, the set $ \overrightarrow{\mathbb{Z}}$ is a quasilattice, but it is not a model set. However, it is shown that the spectra $ \Lambda_{\mathcal{F}}$ and $ \Lambda_{\overrightarrow{\mathbb{Z}}}$ coincide up to a scale factor $ \nu=1+\tau^2$, and an explicit formula is obtained for the structural amplitudes $ f_{\overrightarrow{\mathbb{Z}}}(\lambda)$, where $ \lambda=a+b \tau $ lies in the spectrum:

$\displaystyle f_{\overrightarrow{\mathbb{Z}}}(\lambda)= \frac{\sin(\pi b \tau)}{\pi b \tau} \exp(-3 \pi i \; b \tau). $


References [Enhancements On Off] (What's this?)

  • 1. B. K. Vaınshteın, Modern crystallography. Vol. 2, ``Nauka'', Moscow, 1980. (Russian)
  • 2. V. G. Zhuravlev, Rauzy tilings and bounded remainder sets on a torus, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 322 (2005), 83-106; English transl., J. Math. Sci. (New York) 137 (2006), no. 2, 4658-4672. MR 2138453 (2006b:11094)
  • 3. -, Sums of squares over the Fibonacci $ \circ$-ring, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI) 337 (2006), 165-190; English transl., J. Math. Sci. (New York) 143 (2007), no. 3, 3108-3123. MR 2271962 (2007i:11030)
  • 4. -, One-dimensional Fibonacci tilings, Izv. Ross. Akad. Nauk Ser. Mat. 71 (2007), no. 2, 89-122; English transl., Izv. Math. 71 (2007), no. 2, 307-340. MR 2316983 (2008i:11042)
  • 5. -, One-dimensional Fibonacci quasilattices and their application to the Euclidean algorithm and Diophantine equations, Algebra i Analiz 19 (2007), no. 3, 151-182; English transl., St. Petersburg Math. J. 19 (2008), no. 3, 431-454. MR 2340709 (2008f:11003)
  • 6. V. G. Zhuravlev and A. V. Maleev, Diffraction of two-dimensional quasiperiodic Rauzy tiling, crystallography (to appear). (Russian)
  • 7. L. Kuipers and H. Niederreiter, Uniform distribution of sequences, John Wiley and Sons, New York, 1974. MR 0419394 (54:7415)
  • 8. Yu. V. Matiyasevich, The connection between Hilbert's tenth problem and systems of equations between words and lengths, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 8 (1968), 132-144; English transl., Sem. in Math. V. A. Steklov Math. Inst., Leningrad 8 (1970), 61-67. MR 0246772 (40:41)
  • 9. -, Two reductions of Hilbert's tenth problem, Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 8 (1968), 145-158; English transl., Sem. in Math. V. A. Steklov Math. Inst., Leningrad 8 (1970), 68-74. MR 0246773 (40:42)
  • 10. B. Adamczewski, Répartitions des suites $ (n \alpha)_{n\in \mathbb{N}}$ et substitutions, Acta Arith. 112 (2004), 1-22. MR 2040589 (2005f:11158)
  • 11. T. C. Brown and P. J.-S. Shiue, Sums of fractional parts of integer multiples of an irrational, J. Number Theory 50 (1995), 181-192. MR 1316813 (96c:11087)
  • 12. N. P. Fogg, Substitutions in dynamics, arithmetics and combinatorics, Lecture Notes in Math., vol. 1794, Springer-Verlag, Berlin, 2002. MR 1970385 (2004c:37005)
  • 13. A. Hof, On diffraction by aperiodic structures, Comm. Math. Phys. 169 (1995), 25-43. MR 1328260 (97i:82079)
  • 14. C. Janot, Quasicrystals, Clarendon Press, Oxford, 1994.
  • 15. D. E. Knuth, Fibonacci multiplication, Appl. Math. Lett. 1 (1988), 57-60. MR 0947168 (89f:11031)
  • 16. J. Lagarias, Mathematical quasicrystals and the problem of diffraction, Directions in Mathematical Quasicrystals, CRM Monogr. Ser., vol. 13, Amer. Math. Soc., Providence, RI, 2000, pp. 61-93. MR 1798989 (2001m:52032)
  • 17. Y. Meyer, Algebraic numbers and harmonic analysis, North-Holland Math. Library, vol. 2, North-Holland Publ. Co., Amsterdam-London, 1972. MR 0485769 (58:5579)
  • 18. R. V. Moody, Meyer sets and their duals, The Mathematics of Long-Range Aperiodic Order (Waterloo, ON, 1995) (R. V. Moody, ed.), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., vol. 489, Kluwer Acad. Publ., Dordrecht, 1997, pp. 403-441. MR 1460032 (98e:52029)
  • 19. -, Model sets: A survey, From Quasicrystals to More Complex Systems (F. Alex, F. Dénoyer, and J. P. Gazeau, eds.), EPD Science, Les Ulis; Springer-Verlag, Berlin, 2000, pp. 145-166.
  • 20. M. Schlottmann, Cut-and-project sets in locally compact abelian groups, Quasicrystals and Discrete Geometry (Toronto, ON, 1995) (J. Patera, ed.), Fields Inst. Monogr., vol. 10, Amer. Math. Soc., Providence, RI, 1998, pp. 247-264. MR 1636782 (99f:52021)
  • 21. -, Generalized model sets and dynamical systems, Directions in Mathematical Quasicrystals (M. Baake and R. V. Moody, eds.), CRM Monogr. Ser., vol. 13, Amer. Math. Soc., Providence, RI, 2000, pp. 143-159. MR 1798991 (2001k:52035)
  • 22. A. V. Shutov, New estimates in the Hecke-Kesten problem, Analytic and Probabilistic Methods in Number Theory (E. Manstavičius et al., eds.), TEV, Vilnius, 2007, pp. 190-203. MR 2397152

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 06A11

Retrieve articles in all journals with MSC (2000): 06A11


Additional Information

V. G. Zhuravlev
Affiliation: Vladimir State Pedagogical University, Av. Stroiteleǐ 11, Vladimir 600024, Russia
Email: vzhuravlev@mail.ru

DOI: https://doi.org/10.1090/S1061-0022-09-01051-6
Keywords: Fibonacci-even numbers, Fibonacci quasilattices, Fibonacci circular multiplication, Diophantine equations, spectrum
Received by editor(s): June 5, 2007
Published electronically: April 6, 2009
Additional Notes: Supported by RFBR (grant no. 05-01-00435)
Article copyright: © Copyright 2009 American Mathematical Society

American Mathematical Society